(PRWEB) October 08, 2013
Knowing the warning signs of drug abuse is a useful way for parents to watch for problems with their children. But what if their children are using two, three or even more substances in the same day or even at the same time? Not only is it very hard for a family member to tell what is going on, that drug user is putting himself at terrible risk of overdose or physical harm, every single day.
"Polydrug abuse is the norm these days, not the exception," explained Clark Carr, president of Narconon International. "The majority of people arriving at Narconon drug rehabilitation centers and emergency rooms have multiple drugs in their bodies. The same is true for drug-related deaths. Polydrug use is one of the most dangerous drug trends parents and family members should be watching for."
Surveys from the Substance Abuse and Mental Health Services Administration (SAMHSA) support this concern. Their Drug Abuse Warning Network summaries of drug-related deaths shows that in some cities, seven out of eight people dying from drug abuse had multiple drugs in their systems. While the exact drugs vary from state to state, opiates (heroin and painkillers), alcohol, benzodiazepines (Valium, Xanax), cocaine, antidepressants and stimulant often place in the top five.
"Because families need to be aware of this trend and how they can help, Narconon has just added several pages of information to our website," said Carr. "We invite anyone who has teenage or young adult children or anyone concerned about a loved one’s drug abuse to gain an understanding of this dangerous situation." This series of pages can be accessed starting at this URL: http://www.narconon.org/drug-abuse/polydrug/.
Addressed in this series are articles are questions like these:
For more information on the Narconon drug and alcohol rehabilitation program, call 1-800-775-8750.